MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE-TEX SOFT TISSUE PATCH; MESH, SURGICAL, POLYMERIC

W.L. GORE & ASSOCIATES GORE-TEX SOFT TISSUE PATCH; MESH, SURGICAL, POLYMERIC
Model Number 1305010020
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); No Code Available (3191); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2008
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The initial reporter's complete address is (b)(6).It should be noted that the gore-tex® soft tissue patch instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿.
 
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic incisional hernia repair on (b)(6) 2006 whereby a gore-tex® soft tissue patch was implanted.The complaint alleges that on (b)(6) 2008, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: adhesions, adhesions to bowel, meshoma, swiss cheese defect, surgery to remove mesh, mesh migration, mesh detachment.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.
 
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: [missing records: records for ¿pfannenstiel incision made some time ago¿ were not provided.] [missing records: records for ¿hernia repair primarily without mesh¿ were not provided.] (b)(6) 2006: operative report.Preop dx: right lower quadrant pain.Possible hernia, incisional.Postop dx: same and small incisional hernia.Operation: diagnostic laparoscopy.Laparoscopic hernia repair with gortex tissue patch.Indication: 33 year old white female who had pfannenstiel incision made some time ago.A hernia developed.This was repaired primarily without mesh.In past several months has been complaining of increasing right lower quadrant pain in the incision with an occasional bulge.On exam no hernia was detected.We discussed options, including open exploration, laparoscopy and either open or laparoscopic repair.She agrees to all options.Risks and benefits of procedure including but not limited to bleeding, infection, bowel and bladder injury were explained and patient agrees to proceed.Procedure: ¿the patient was brought to the operating room.After safe induction of general endotracheal anesthesia the abdomen was prepped and draped in the usual sterile fashion.Acces [sic] was gained to the peritoneal cavity at the supraumbilical position using hassan technique.The abdomen was then insufflated and the laparoscope inserted.The abdomen was inspected.There was no evidence of damage to the intraabdominal contents.Two additional operating ports were then placed under direct vision.The patient was positioned in trendelenburg position.There was in fact a small area of herniation in the pfannenstiel incision on the right side.A piece of gortex soft tissue patch was then fashioned to appropriate dimension and affixed over the opening after the hernia sac had been removed.It was affixed with an endoscopic tacking device.At this point, satisfied with the conduct of the operation and satisfied with hemostasis, the operating ports were removed under direct vision.There was no bleeding.The supraumbilical trocar was then removed after the abdomen was desufflated.The fascial incision was closed using previously placed stay sutures.The skin incisions were closed using running subcuticular 4-0 vicryl stitches.Sponge and needle counts were correct at the end of the case.The patient tolerated the procedure well and was taken to recovery in stable condition.¿ (b)(6) 2006: implant sticker.Gore-tex soft tissue patch.Item#: j305010020.Lot#: 01517156.Asa 2.The records confirm a gore-tex® soft-tissue patch (j305010020/01517156) was implanted during the procedure.(b)(6) 2008 : operative report.Pre/postop dx: ventral incisional hernia.Procedure: laparoscopic repair of ventral incisional hernia.Description: ¿the patient was given satisfactory general anesthesia.The abdomen was widely prepped and draped in usual sterile fashion.A left upper quadrant incision was made and taken through the fascia and into the peritoneum.Stay sutures of #0 vicryl were placed in the fascia and a hasson cannula was inserted to the peritoneal cavity and secured with the stay suture.Pneumoperitoneum was established with carbon dioxide gas to 15 millimeters of mercury of pressure.Two 5 millimeter cannulas were placed in her left abdomen.There were adhesions between the small intestine and the previously placed gore-tex patch.These were taken down with careful dissection.The intestine was inspected to make sure no enterotomies were performed.Once i was happy with this, i removed the old gore-tex as it had completely failed and it was essentially wadded up into a ball, providing no coverage.The gore-tex was dissected off the anterior abdominal wall with a harmonic shear and retrieved through the left upper quadrant trocar.There was a swiss cheese appearance of the lower abdominal fascia, right above the symphysis pubis and it measured 5 centimeters in diameter for all of the hernia defects combined.There was also a 3 centimeter umbilical hernia defect.A 15 x 15 centimeter proceed mesh was prepared with a double stroll technique with the stay sutures on the untreated suture.It was passed into the abdominal cavity.The lower stay suture was positioned 5 centimeters away from the edge, so there would be a 5 centimeter lip of mesh below the symphysis pubis.An incision was made over the symphysis and the endoclose needle was passed over the top of the symphysis pubis, grabbing the stay sutures and securing the mesh onto the anterior abdominal wall.The second stay suture at the upper aspect of the mesh was also grasped with a endoclose needle, pulling it up and tying these sutures.The mesh was unfurled and spiral tacks were placed circumferentially around the mesh, securing it into place.Care was taken not to place any clips below the symphysis pubis inferiorly.I did have to place two 5 millimeter cannulas in the right abdomen to provide exposure to the left side of the patch to secure it up.Once this was accomplished, i placed a 10 centimeter in circumference, circular, proceed patch with two stay sutures into the abdominal cavity.Stay sutures were placed above and below the umbilical hernia using an endoclose needle and the patch was then secured to the anterior abdominal wall with the untreated surface towards the fascia and the treated surface towards the viscera and it was secured with clips.I next placed two tacking sutures at the 3 and 9 o¿clock position of the lower patch, using the incisions made to place the trocars.I did not use lateral tacking sutures at the umbilical hernia because the defect was so small.I next removed the left upper quadrant trocar and closed the fascia there with a figure-of-8 suture of #0 vicryl with an endoclose needle.The remaining cannulas were removed under direct vision.The skin wounds were closed with staples.The patient tolerated the procedure well.Counts were correct.There were no complications.¿ [missing records: a pathology report detailing analysis of the device removed during the (b)(6) 2008 procedure was not provided.] a potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore-tex® soft tissue patch biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: (b)(6) 2006: (b)(6).Pathology report.Accession#: s06-02325.Specimen: hernia sac.Clinical history: diagnostic laparoscopy.Pre-op diagnosis: chronic pelvic pain.Post-operative diagnosis given: none given.Final diagnosis: membranofatty tissue: consistent with hernia sac (gross only).Gross description: the specimen is received in formalin and labeled as hernia sac.The specimen consists of a portion of membranofatty tissue measuring 4 cm in greatest dimension.Grossly it is unremarkable.(b)(6) 2008: (b)(6).Office visit.Referred by dr.(b)(6) for abdominal hernia above umbilicus.Patient had a ventral hernia and hysterectomy in 2002.Developed a recurrence and had laparoscopic repair in 2007.Abdomen examined, there was an umbilical hernia.There is also a small midline incisional hernia in the lower abdomen.Impression: multiple hernias as described.Status post two hernias in the past.I think she is going to need repeat laparoscopic ventral hernia repair, before proceeding to this i want to check a ct scan.(b)(6) 2008: (b)(6).Radiology-ct abdomen/pelvis.Diagnosis: multiple hernias.Lung bases are clear.Liver, spleen, pancreas, adrenals, kidneys, and aorta appear within normal limits.There is a small periumbilical hernia containing only fat.There is no adenopathy, free fluid, or inflammatory change.Ct pelvis enhanced.Ureters are nondilated.Uterus and ovaries appear grossly unremarkable.There is no mass or free fluid.Small ventral hernia is seen in the anterior pelvic region adjacent to the surgical mesh.This also contains only a small amount of fat.Ureters are nondilated.Uterus and ovaries appear grossly unremarkable.There is no mass or free fluid.Small ventral hernia is seen in the anterior pelvic region adjacent to the surgical mesh.This also contains only a small amount of fat.Impression: small periumbilical hernia and small lower anterior ventral hernia.Both contain only a small amount of fat.(b)(6) 2008: [facility ni].(b)(6) [assigned].Office visit.Followup.Reviewed ct scan and she does have two hernias one in the suprapubic area and one at the umbilical area.They are symptomatic.Opted to have this repaired.Hernia repair scheduled for (b)(6).(b)(6) 2008: (b)(6).Pathology report.Accession: s0803257.Clinical history: laparoscopic hernia repair x 2 with mesh implantation.Final diagnosis: skin, abdomen, excisional biopsy-junctional nevus.Gross description: specimen is labeled abdominal mole.Received is a segment of skin 0.7 x 0.2 and excised to a depth of 0.5 cm.On the skin surface is a pigmented area.Specimen is bisected parallel to the short axis and both halves submitted in one block.Microscopic description: skin from the abdomen shows a proliferation of melanocytes at the dermal-epidermal junction.Rarely there is some bridging of a nest between adjacent rete pegs.I see no significant nuclear atypia.The lesion extends to one edge.(b)(6) 2008: (b)(6).History and physical.Patient is being admitted after ventral hernia repair for pain control.Exam: abdomen: demonstrated incisions from a laparoscopic herniorrhaphy.(b)(6) 2008: (b)(6).Radiology-ct abdomen/pelvis.Ct abdomen: there is intra-abdominal free air in this may relate to history of recent surgery as there is also air within the abdominal wall and subcutaneous soft tissues.Skin staples with the midline and left abdomen.There is a small round defined fluid collection within the supraumbilical region which measures 2.1 x 3.0 cm small air-fluid level and also is likely postoperative rather relating to infection based on clinical history.There is small free fluid.There are dilated small bowel and large bowel loops.There is no specific zone of transition identified.Impression: dilated large and small bowel loops.May be related to ileus however evolving obstruction cannot be entirely excluded and followup is advised.Surgical changes consistent with ventral hernia repair.Ct pelvis reveals the bladder to be distended with contrast and is not associated with the surgical change and purely although there is increased density of fluid anterior to the urinary bladder and posterior to the bowel wall may relate to blood products.There is small to moderate free fluid within the pelvis.The uterus is identified and associated fibroids are suspected.There is no lymphadenopathy.There is small free air.There are dilated small bowel loops and a redundant sigmoid colon which extends towards the anterior abdominal wall however no specific involvement with the mesh of the ventral hernia repair is identified.Impression: 1.Nonspecific dilated bowel gas which may relate to ileus although evolving partial obstruction cannot be excluded and follow up is advised.2.Postsurgical fluid and/or hematoma posterior to the ventral mesh placement anterior to the bladder however the bladder does not appear involved.3.Small-moderate free fluid.(b)(6) 2008: (b)(6).Radiology-abdominal series with single view chest.Erect chest, supine and erect abdomen.Ng [nasogastric] tube tip projects in expected location of the stomach.Air is seen in mildly distended large and small bowel loops.The appearance is more suggestive of ileus than obstruction and looks similar to the scout view of the ct scan on (b)(6) 2008.I cannot identify any free intraperitoneal air.Free air was noted on recent abdominal ct of(b)(6) 2008.Impression: the appearance is more suggestive of ileus than obstruction.Small right effusion.(b)(6) 2008: (b)(6).Radiology-abdomen supine & upright.Acute abdominal series: there is an ng [nasogastric] tube in place.The tip projects over the region of the stomach and the left upper quadrant.Gas is seen within both large and small bowel.Recent postop changes of percutaneous hernia repair is seen.There are scattered air-fluid levels with mildly distended loops of small and large bowel.However, the bowel gas pattern appears improved from yesterday¿s study.Impression: 1.Persistent ileus but with less distention of both large and small bowel loops comparing to yesterday.(b)(6) 2008: (b)(6).Discharge summary.Admitting diagnosis: ventral incisional hernia.The patient was admitted after ventral incisional hernia repair for analgesia.Postoperatively had significant problems with abdominal pain and ileus.Ct scan demonstrated possibility of some intraabdominal fluid, but no other pathological lesions identified.Specifically there was no evidence of injury.The ileus subsequently resolved.Discharged home in good condition.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore-tex® soft tissue patch instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
The investigation has been completed.Based upon gore¿s investigation there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes (1695, 3191 other used for ¿meshoma¿, ¿swiss cheese defect¿, ¿mesh detachment¿, ¿mesh migration¿) were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.Medical records: the known medical records span (b)(6) 2006 through (b)(6) 2008 and not all records received in this time span are relevant to the gore-tex® soft tissue patch.Patient information: medical history: (b)(6) 2004: motor vehicle injury.Chronic pelvic pain.Surgical procedures: unknown date: pfannenstiel incision; unknown date: hernia repaired primarily without mesh; 2001: cesarean section.Hernia repair; 2002: ventral hernia and hysterectomy; (b)(6) 2006: diagnostic laparoscopy.Laparoscopic hernia repair.Implant: gore-tex® soft tissue patch.2007: hernia repair.(b)(6) 2008: laparoscopic repair of ventral incisional hernia.Implant: proceed mesh.Implant preoperative complaints: (b)(6) 2006: indication: ¿had pfannenstiel incision made some time ago.A hernia developed.This was repaired primarily without mesh.In past several months has been complaining of increasing right lower quadrant pain in the incision with an occasional bulge.On exam no hernia was detected.We discussed options, including open exploration, laparoscopy and either open or laparoscopic repair.She agrees to all options.Risks and benefits of procedure including but not limited to bleeding, infection, bowel and bladder injury were explained and patient agrees to proceed.¿ implant procedure: diagnostic laparoscopy.Laparoscopic hernia repair with gortex tissue patch.[implant: gore-tex® soft tissue patch, 1305010020/01517156, 5cm x 10cm x 2mm thick] implant date: (b)(6) 2006: description of hernia being treated: ¿acces [sic] was gained to the peritoneal cavity at the supraumbilical position using hassan technique.The abdomen was then insufflated and the laparoscope inserted.The abdomen was inspected.There was no evidence of damage to the intraabdominal contents.Two additional operating ports were then placed under direct vision.The patient was positioned in trendelenburg position.There was in fact a small area of herniation in the pfannenstiel incision on the right side.¿ implant size and fixation: ¿a piece of gortex soft tissue patch was then fashioned to appropriate dimension and affixed over the opening after the hernia sac had been removed.It was affixed with an endoscopic tacking device.At this point, satisfied with the conduct of the operation and satisfied with hemostasis, the operating ports were removed under direct vision.There was no bleeding.The supraumbilical trocar was then removed after the abdomen was desufflated.The fascial incision was closed using previously placed stay sutures.The skin incisions were closed using running subcuticular 4-0 vicryl stitches.¿ (b)(6) 2006: pathology.¿specimen: hernia sac.Clinical history: diagnostic laparoscopy.Final diagnosis: membranofatty tissue: consistent with hernia sac (gross only).Gross description: the specimen is received in formalin and labeled as hernia sac.The specimen consists of a portion of membranofatty tissue measuring 4 cm in greatest dimension.Grossly it is unremarkable.¿ relevant medical information: (b)(6) 2008: ¿referred for abdominal hernia above umbilicus.Patient had a ventral hernia and hysterectomy in 2002.Developed a recurrence and had laparoscopic repair in 2007.Abdomen examined, there was an umbilical hernia.There is also a small midline incisional hernia in the lower abdomen.Impression: multiple hernias as described.Status post two hernias in the past.I think she is going to need repeat laparoscopic ventral hernia repair, before proceeding to this i want to check a ct scan.¿ (b)(6) 2008: ct abdomen/pelvis.Diagnosis: ¿multiple hernias.There is a small periumbilical hernia containing only fat.There is no adenopathy, free fluid, or inflammatory change.Ct pelvis enhanced.Ureters are nondilated.There is no mass or free fluid.Small ventral hernia is seen in the anterior pelvic region adjacent to the surgical mesh.This also contains only a small amount of fat.Impression: small periumbilical hernia and small lower anterior ventral hernia.Both contain only a small amount of fat.¿ explant preoperative complaints: (b)(6) 2008: ¿followup.Reviewed ct scan and she does have two hernias one in the suprapubic area and one at the umbilical area.They are symptomatic.Opted to have this repaired.Hernia repair scheduled.¿ explant procedure: laparoscopic repair of ventral incisional hernia.Implant: proceed mesh.Explant date: (b)(6) 2008: ¿a left upper quadrant incision was made and taken through the fascia and into the peritoneum.Stay sutures of #0 vicryl were placed in the fascia and a hasson cannula was inserted to the peritoneal cavity and secured with the stay suture.Pneumoperitoneum was established with carbon dioxide gas to 15 millimeters of mercury of pressure.Two 5 millimeter cannulas were placed in her left abdomen.There were adhesions between the small intestine and the previously placed gore-tex patch.These were taken down with careful dissection.The intestine was inspected to make sure no enterotomies were performed.Once i was happy with this, i removed the old gore-tex as it had completely failed and it was essentially wadded up into a ball, providing no coverage.The gore-tex was dissected off the anterior abdominal wall with a harmonic shear and retrieved through the left upper quadrant trocar.There was a swiss cheese appearance of the lower abdominal fascia, right above the symphysis pubis and it measured 5 centimeters in diameter for all of the hernia defects combined.There was also a 3 centimeter umbilical hernia defect.A 15 x 15 centimeter proceed mesh was prepared with a double stroll technique with the stay sutures on the untreated suture.It was passed into the abdominal cavity.The lower stay suture was positioned 5 centimeters away from the edge, so there would be a 5 centimeter lip of mesh below the symphysis pubis.An incision was made over the symphysis and the endoclose needle was passed over the top of the symphysis pubis, grabbing the stay sutures and securing the mesh onto the anterior abdominal wall.The second stay suture at the upper aspect of the mesh was also grasped with a endoclose needle, pulling it up and tying these sutures.The mesh was unfurled and spiral tacks were placed circumferentially around the mesh, securing it into place.Care was taken not to place any clips below the symphysis pubis inferiorly.I did have to place two 5 millimeter cannulas in the right abdomen to provide exposure to the left side of the patch to secure it up.Once this was accomplished, i placed a 10 centimeter in circumference, circular, proceed patch with two stay sutures into the abdominal cavity.Stay sutures were placed above and below the umbilical hernia using an endoclose needle and the patch was then secured to the anterior abdominal wall with the untreated surface towards the fascia and the treated surface towards the viscera and it was secured with clips.I next placed two tacking sutures at the 3 and 9 o¿clock position of the lower patch, using the incisions made to place the trocars.I did not use lateral tacking sutures at the umbilical hernia because the defect was so small.I next removed the left upper quadrant trocar and closed the fascia there with a figure-of-8 suture of #0 vicryl with an endoclose needle.The remaining cannulas were removed under direct vision.The skin wounds were closed with staples.¿ (b)(6) 2008: pathology.Final diagnosis: skin, abdomen, excisional biopsy-junctional nevus.Gross description: specimen is labeled abdominal mole.¿ relevant medical information: (b)(6) 2008 ¿ (b)(6) 2008: inpatient hospitalization.(b)(6) 2008: ¿admitted after ventral hernia repair for pain control.Exam: abdomen: demonstrated incisions from a laparoscopic herniorrhaphy.¿ (b)(6) 2008: ct abdomen/pelvis.Ct abdomen: ¿impression: nonspecific dilated bowel gas which may relate to ileus although evolving partial obstruction cannot be excluded and follow up is advised.Postsurgical fluid and/or hematoma posterior to the ventral mesh placement anterior to the bladder however the bladder does not appear involved.3.Small-moderate free fluid.¿ (b)(6) 2008: abdominal series with single view chest.Erect chest, supine and erect abdomen.¿impression: the appearance is more suggestive of ileus than obstruction.Small right effusion.¿ (b)(6) 2008: abdomen supine & upright.Acute abdominal series: ¿impression: 1.Persistent ileus but with less distention of both large and small bowel loops comparing to yesterday.¿ (b)(6) 2008: discharge summary.¿the patient was admitted after ventral incisional hernia repair for analgesia.Postoperatively had significant problems with abdominal pain and ileus.Ct scan demonstrated possibility of some intraabdominal fluid, but no other pathological lesions identified.Specifically there was no evidence of injury.The ileus subsequently resolved.Discharged home in good condition.¿ conclusion: it should be noted that the gore-tex® soft tissue patch instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further state: ¿use only nonabsorbable sutures, such as gore tex® suture, with a noncutting needle (such as taper or piercing point) of appropriate size to anchor the device.The use of absorbable sutures may lead to inadequate anchoring of gore-tex® soft tissue patch to the host tissue and necessitate reoperation.For best results, use monofilament sutures.Suture size should be determined by surgeon preference and the nature of the reconstruction.¿ individual medical decisions, if inconsistent and/or non-conforming to the device manufacturer¿s recommendations, ifu, or recognized best practices, may result in or contribute to an adverse event.Medical records that indicate mesh ¿movement¿ or that the device led to a recurrence may reflect a recurrence as a function of a patient¿s poor tissue quality leading to fascial dehiscence or loss of anchorage of fixation, or may be related to the hernia type, individual patient comorbidities, and technical and procedural aspects of the repair.These factors include but are not limited to, fixation type, mesh shape/sizing used, and defect closure decisions.Additionally, a new, unrelated hernia can occur but may be referred to as a recurrent hernia.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These my include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision / re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE-TEX SOFT TISSUE PATCH
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8699515
Report Number2017233-2019-00423
Device Sequence Number14041947
Product Code FTL
UDI-Device Identifier00733132600489
UDI-Public00733132600489
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K963619
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2008
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2007
Device Model Number1305010020
Device Catalogue Number1305010020
Device Lot Number01517156
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date07/15/2019
08/05/2019
10/01/2019
09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age35 YR
Patient Weight71